MAUDE Adverse Event Report: PENUMBRA, INC. POD COIL; HCG, KRD

PENUMBRA, INC. POD COIL; HCG, KRD
Model Number RBYPOD6
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the gastroduodenal artery using a pod coil and a lantern delivery microcatheter (lantern).During the procedure, while advancing the pod coil through the lantern, the pod coil unintentionally detached inside the lantern.Therefore, the lantern containing the detached pod coil was removed and the pod coil was flushed out.The procedure was completed using a ruby coil and the same lantern.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the proximal constraint sphere was intact on the proximal end of the embolization coil.Offset coil winds were present along the embolization coil.Conclusions: evaluation of the returned pod6 embolization coil confirmed it was detached from the pusher assembly and the pusher assembly was not returned.Further evaluation revealed offset coil winds along its length and the proximal constraint sphere was intact at its proximal end.The pod6 pusher assembly and the lantern used in the procedure were not returned for evaluation; therefore, the root cause of the unintentional detachment could not be determined.Section h.Box 6.Conclusions code 1: 4316 - the investigation findings do not lead to a clear conclusion about the root cause of the unintentional detachment.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
POD COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9856876
Report Number3005168196-2020-00405
Device Sequence Number3432902
Product Code HCG
UDI-Device Identifier00814548013817
UDI-Public00814548013817
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K141134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/22/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2026
Device Model NumberRBYPOD6
Device Catalogue NumberRBYPOD6
Device Lot NumberF85047
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/22/2020
Supplement Date Received by Manufacturer05/07/2020
Initial Report FDA Received Date03/19/2020
Supplement Report FDA Received Date05/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age82 YR
Date Report Sent to FDA01/01/2005